A red male organ is not always a sign of a male organ health issue. In lighter-skinned men, the member often takes on a vivid red hue when tumescent, due to the dramatic influx of blood during the tumescence process. But when a red male organ is caused not by the normal tumescence process, it can be a sign of a male organ health issue, such as balanitis, eczema, infection, etc. Interestingly enough, in some cases it appears that one contributing factor to a red male organ may be the use of corticosteroids.
Doctors often prescribe corticosteroids to treat a variety of ailments, but what exactly are they? Corticosteroids are hormones that occur naturally in the adrenal cortex. They have many uses in the body, especially in terms of stress, immune issues, and regulating inflammation.
Corticosteroids can also be created synthetically, and these are the corticosteroids which are primarily used for medicinal purposes and with which this article is basically concerned. The list of conditions that may be treated, at least to some degree, with corticosteroids is very long and includes asthma, Crohn’s disease, leukemia, lymphoma, lupus, rheumatoid arthritis, multiple sclerosis and prostate cancer.
When corticosteroids were first used for treatment, they were hailed as a miracle tablet. Unfortunately, while they still are lauded for their effectiveness in fighting some medical problems, it has become clear over the years that long term use carries the risk of numerous complications. These include high blood pressure, anxiety and depression, diabetes, osteoporosis, muscle deterioration, and nausea. (Not everyone who takes corticosteroids will experience any or all of these complications, of course.)
Red male organ connection
So what is the red male organ connection with corticosteroids? Often eczema treatment may involve corticosteroid use. Eczema is a skin condition, an inflammation that is the most common form of dermatitis. It usually starts as a reddening of the skin, accompanied by itching. If it persists, the rash may become bumps or blisters. Eczema dries out and thickens the skin, and may also lead to flakiness.
Some men develop eczema on the manhood, which can be especially uncomfortable. Corticosteroids, often applied topical, may be recommended for eczema on the member and elsewhere. But in a minority of patients, it appears that corticosteroid use actually leads to a worsening of the redness associated with eczema. So what may have started out as a fairly mild case may be exacerbated. In some cases, the eczema itself may resolve, but the redness remains due to continued corticosteroid use.
If this appears to be a possibility, a patient should discuss with a doctor other possible treatment options. If possible, the corticosteroids should be discontinued; some possible alternative treatment options include PDE4 inhibitors, topical calcineurin inhibitors, and creams to protect the skin. Other methods include phototherapy, which uses UVB lights, and medications to work on the immune system.
It’s unknown how frequently corticosteroids may be playing a role in worsening skin redness; however, as with any medical condition, it’s important to maintain communication with one’s doctor and to report any issues of possible concern promptly.
If eczema or corticosteroids is contributing to an unappealing red male organ appearance, it may be beneficial to make use of top notch male organ health creme (health professionals recommend Man 1 Man Oil, which is clinically proven mild and safe for skin). The dry skin that is associated with eczema requires a crème which contains both a high end emollient (such as shea butter) and an effective natural hydrator (such as vitamin E). Ideally, the selected crème should also include a powerful antioxidant, such as alpha lipoic acid. This helps the delicate manhood skin fight the excess free radicals which, left alone, can lead to harmful oxidative stress.
Visit www.menshealthfirst.com for more information about treating common male organ health problems, including soreness, redness and loss of male organ sensation. John Dugan is a professional writer who specializes in men's health issues and is an ongoing contributing writer to numerous online web sites.